Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 53, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 23, 2022, 5:14 AM EDT. It took effect at Apr 23, 2022, 8:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2022, 5:14 AM EDT (09:14 UTC)
- In effect from
- Apr 23, 2022, 8:00 AM EDT
- Expired
- Apr 24, 2022, 2:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
097 WHUS71 KBUF 230914 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 514 AM EDT Sat Apr 23 2022 LOZ042-231715- /O.NEW.KBUF.SC.Y.0053.220423T1200Z-220424T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 514 AM EDT Sat Apr 23 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...East winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-231715- /O.NEW.KBUF.SC.Y.0053.220423T1500Z-220424T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 514 AM EDT Sat Apr 23 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT SUNDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 11 AM this morning to 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
953 WHUS71 KBUF 231512 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1112 AM EDT Sat Apr 23 2022 LOZ042-043-232315- /O.CON.KBUF.SC.Y.0053.000000T0000Z-220424T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1112 AM EDT Sat Apr 23 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...East winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
906 WHUS71 KBUF 232049 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 449 PM EDT Sat Apr 23 2022 LOZ042-043-240600- /O.CON.KBUF.SC.Y.0053.000000T0000Z-220424T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 449 PM EDT Sat Apr 23 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...East winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
679 WHUS71 KBUF 240552 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 152 AM EDT Sun Apr 24 2022 LOZ042-043-240700- /O.EXP.KBUF.SC.Y.0053.000000T0000Z-220424T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 152 AM EDT Sun Apr 24 2022 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... Winds and waves will continue to subside overnight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 5:13 AM EDT, 1 minute earlier.
Area forecast discussion, Apr 23, 5:13 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
513 AM EDT Sat Apr 23 2022
.SYNOPSIS...
A warm front will lift north across the region today and bring
showers to the area. Dry weather returns for Sunday with notably
warmer temperatures pushing well into the 70s and even the 80s. Wet
weather returns Monday and then turning much cooler for the rest of
the work week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Surface high pressure from Quebec Province to New England will slide
eastward towards the Atlantic Coast today. This will make way for a
warm front extending east from an area of low pressure over the
northern plains, which will lift east-northeast across the area
through the day.
Scattered shower activity will accompany the frontal passage, though
model guidance continues to trend towards overall weaker
forcing along the front, with a quicker decay of upper level
support from a shortwave tracking southeast across the area. In
addition, a large ridge building across the Great Lakes in the
immediate wake of the front will assist in suppressing the
coverage and intensity of any shower activity. Have adjusted
PoPs downward to ChC for the day across most areas, as well as
faster drying for western areas in the afternoon to reflect this
trend. The main exception will be for east of Lake Ontario,
where a mid-level shortwave is expected to crest over the
eastern periphery of the ridge, enhancing lift and re-
invigorating shower activity in the area later this afternoon
into this evening.
Outside of the passing showers, WAA will bring milder temperatures
to the region behind the boundary. High temperatures will top out in
the upper 60s to low 70s across the western Southern Tier, with
upper 50s and low 60s expected elsewhere. Slightly cooler across the
North Country with the delayed onset of WAA.
By tonight, the warm front will have cleared the area to the east.
Mostly dry weather will persist through the night, except across the
North Country where a few light showers may linger with the closer
proximity to the front overnight. With WAA ongoing, low temperatures
will only dip into the mid 50s across the Southern Tier and Finger
Lakes region, with mid to upper 40s for the rest of the area.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Excellent weather for Sunday with much warmer weather following the
passage of a warm front. For most locations, highs will be in the
upper 70s to lower 80s. The exception will be the immediate
lakeshore (within 5 miles or so) where the lake breeze will cap
highs in the 60s, and across the North Country where highs will run
in the upper 60s to lower 70s. Some model guidance shows a few
showers developing Sunday afternoon, but with a mid-level ridge will
carry only a slight chance of showers well inland of the lakes.
A deep mid-level trough and associated surface low will be across
and north of Lake Superior on Sunday night. S-SW flow ahead of this
system will keep it relatively warm overnight, with the slowly
departing ridge axis keeping the area mainly rain free. A few
showers may reach far Western NY by daybreak Monday.
The cold front will slowly move across the area Monday afternoon and
evening. A few showers are possible Monday morning, but chances
increase later in the day with the passage of the front. Expect a
fairly solid line of showers to move through with good model
agreement on measurable QPF (in the quarter inch ballpark). Mid and
high clouds will move in ahead of the front, but temperatures should
still rise into the 70s at most locations Monday. Modest instability
ahead of the front may support a few thunderstorms with the frontal
passage.
Showers will end from west to east Monday night. A weak post-frontal
flow supporting gradual cold air advection with lows Monday night
ranging from the mid 40s to lower 50.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
An upper level trough will move into the central Great Lakes Tuesday
while a cold front exits east across New England. Mainly dry Tuesday
evening with 850mb temperatures not cold enough for lake
enhancement, but chances for precipitation increase late Tuesday
night with the approach of a sharpening upper level trough.
Closed off 500 mb low will move across the region Wednesday morning,
with DPVA supporting showers which will be enhanced by lake effect
as 850mb temps eventually drop to around -10c with the core of the
coldest air. It will become cold enough aloft to support rain or
snow showers across even lower elevations, with mainly snow showers
across higher terrain. Some minor accumulations are possible across
higher terrain late Tuesday night into Wednesday morning. By
Wednesday afternoon it will be cold enough aloft to support snow
showers, but these should not be intense enough to accumulate due to
the strong late April sun. Wednesday will not be a nice day, with
rain and snow showers, brisk northwesterly winds, and high
temperatures only in the upper 30s to lower 40s.
Closed upper level low will exit eastward across New England
Wednesday night. Some lingering lake enhanced rain/snow showers are
possible east and southeast of the lakes Wednesday night. Lows will
be below freezing at most locations, with mid to upper 20s across
the typically cooler interior valleys. A few rain/snow showers are
still possible across the North Country Thursday due to the slowly
departing upper low. Otherwise continued cool Thursday and Thursday
night with temperatures remaining well below normal. A weak ridge of
high pressure will build in Thursday night, then slightly warmer on
Friday with highs mainly in the 50s.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
A warm front will lift through WNY today with mid and high
clouds continuing to spread across the area. Showers along the
front will move east-northeast into the Southern Tier this
morning, though overall coverage and intensity will weaken as
the front crosses the region. That being said, mainly VFR
conditions are expected at all terminals through the day, though
periods of MVFR CIGS not out of the question in any passing
showers.
The main exception will be at KART, where more widespread MVFR CIGS
may be found later this afternoon and evening as a wave of low
pressure treks southeast into the North Country. A return to mainly
VFR will return moving into the first half of tonight.
Outlook...
Sunday...VFR.
Monday...MVFR to VFR. Showers likely. A
chance of thunderstorms.
Tuesday...MVFR to VFR. Chance of showers North Country.
Wednesday...MVFR. Chance showers mixed with snow across higher
terrain.
&&
.MARINE...
Surface high pressure will shift eastward away from the Great Lakes
this morning as a warm front lifts through the region.
Easterly winds will pick up this morning, particularly on Lake
Ontario. SCA criteria will likely be met along the shores mainly
west of Irondequoit Bay, where Small Crafts have been issued
from mid-morning until later tonight. Winds are then expected
to subside through the night and remain below SCA through the
remainder of the weekend.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 11 AM this morning to 2 AM EDT
Sunday for LOZ043.
Small Craft Advisory until 2 AM EDT Sunday for LOZ042.
&&
SYNOPSIS...AR/PP
NEAR TERM...PP
SHORT TERM...Apffel/JLA
LONG TERM...Apffel/JM
AVIATION...PP
MARINE...PPHazardous weather outlook, Apr 23, 4:41 AM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 441 AM EDT Sat Apr 23 2022 NYZ001>008-010>014-019>021-085-240900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 441 AM EDT Sat Apr 23 2022 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 441 AM EDT Sat Apr 23 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.